Meditation Forum

Vipassana Meditation Forum => Meditation, Practice And The Path => Topic started by: soparklioin on March 16, 2019, 01:17:05 PM

Title: Wellbutrin bupropion
Post by: soparklioin on March 16, 2019, 01:17:05 PM
Has anyone had any problems finding flow when on bupropion or a similar antidepressant?  PLEASE don't respond that I should just stop.  I've been taking Wellbutrin aka bupropion for over a decade and since my adolescence.  Trust me, it doesn't turn out well and it is NOT related to how I look at the world.
Title: Re: Wellbutrin bupropion
Post by: Matthew on March 16, 2019, 08:18:11 PM
Nobody here is qualified to give medical advice so if they try, please ignore them. I am familiar with depressive illness though. Having looked at the effects and active pathways of the drug you are on, I do not think it is possible to say it does not change the way you look at the world: it is the purpose of the medication to do so.

That is in no way suggesting you stop taking your medication - that is a matter between you and your treating clinician. It is not helpful to not be aware that this medication alters the way your mind functions and how you perceive. Were you put on this medication for depressive or hyperactive symptoms?

What do you mean by flow please?  I see from your other post that you are an active athlete - and in that context I understand flow. I do not understand how you are using it in the context of meditations intended to develop insight and concentration (vipassana and shamatha).

What is your background/training in meditation please? And how long have you been practicing?